I am taking Yaz (drospirenone and ethinyl estradiol) for acne and have gained 6 lbs in 2 months. Are there bcps I can take that will help control the acne w/out weight gain?

All OCP's. Help acne. They do so becuase, when metoabolized they increase a protein that binds to testosterone. As well they decrease endogenous testosterone from the ovary itself. Drospirinone, the progesterone in Yaz, (drospirenone and ethinyl estradiol) is hypothesized to do it better because of the type of Progesterone but that contribution is minimal. The weight gain, scientifically speaking, is not related to the weight gain. Good luc.
Appetitie increased. Weight gain is a function of eating more than can be metabolized. Oral progestational agents often give a feeling of well-being; hence the appetite is increased.

Related Questions

I am a 25 y/o f, off Yaz (drospirenone and ethinyl estradiol) 5 months ago, labs show testosterone <20. Exp fatigue, weight gain, no libido, irritable. Dr says level is normal. 2nd opinion?

Another opinion. The measure that really matters is the free testosterone. Often this is not the reference value. It is altered by the amount of sex-binding hormone(protein) available. 20 in most labs would be low. Classic symptoms are: diminished libido, lack of vitality, inability to build muscle mass with exercise, depression, and decline in memory. Consider bio-identical hormone replacement. Read more...
Agree. Testosterone level is normal. Hypothyroidism, depression, anemia are among some possible causes of your symptoms. Read more...
Low. Yaz (drospirenone and ethinyl estradiol) can bind up free testosterone by increasing sex hormone binding. Yet, this total t is low to me. Remember, lab values represent the 95% confidence interval (or bell curve). To be abnormal, you have to reach a low that less than 2.5% of people would have in that lab's population of values. You are better off near the middle & for most women & their libido, near the top of the normal range. Read more...

I was on Yaz (drospirenone and ethinyl estradiol) for 9 months and had multiple health changes like night sweats, hair loss, mod weight gain and puffy face. Can a gyn address all issues?

Yes. If your physical changes emerged after you started taking Yaz, (drospirenone and ethinyl estradiol) it may be linked. You should see your Ob-Gyn doctor to select a contraceptive option best suited for your needs. Additionally, you may have underlying medical conditions that may be emerging and may not be linked to your birth control pills. Either way, see a doctor to get a full assessment. Read more...
Hormonal imbalances. You clearly are suffering from some hormonal imbalances. You should see a doctor who has expertise in this area. Read more...

I've been on Yaz (drospirenone and ethinyl estradiol) for 9 months ago to control my serious hormonal acne. It cleared up pretty well. Can I go off the pill w/out serious acne returning?

Try a taper. If it's been only nine months, i'd be surprised if the acne does not return. But it's famously unpredictable. Be ready to resume treatment whenever it becomes necessary. Your physician is your best guide here. Read more...